Symmetric Schröder paths and restricted involutions

W.M.B. Dukes, Eva Deng, Toufik Mansour, Susan Wu

Research output: Contribution to journalArticlepeer-review


Let Ak be the set of permutations in the symmetric group Sk with prefix 12. This paper concerns the enumeration of involutions which avoid the set of patterns Ak. We present a bijection between symmetric Schroder paths of length $2n and involutions of length n+1 avoiding mathcalA4. Statistics such as the number of right-to-left maxima and fixed points of the involution correspond to the number of steps in the symmetric Schroder path of a particular type. For each k> 2 we determine the generating function for the number of involutions avoiding the subsequences in Ak, according to length, first entry and number of fixed points.
Original languageEnglish
Pages (from-to)4108-4115
Number of pages8
JournalDiscrete Mathematics
Issue number12
Publication statusPublished - 2009


  • Schröder paths
  • restricted involutions
  • mathematics


Dive into the research topics of 'Symmetric Schröder paths and restricted involutions'. Together they form a unique fingerprint.

Cite this